?

Log in

No account? Create an account

[icon] Week 1 Day 3-- in the bag - Patti
View:Recent Entries.
View:Archive.
View:Friends.
View:Profile.
View:Website (pattib.org).

Tags:
Security:
Subject:Week 1 Day 3-- in the bag
Time:09:56 pm
I just finished my third full day of couch to 5K -- that's the third day of 60 seconds of running alternating with 90 seconds of walking, and the last one before you're supposed to move up to 90 seconds of running and 120 seconds of walking.

Today wasn't even all that hard. In the past, the second half of the workout has found me leaning on the treadmill to hold myself up during the run -> walk transition. Today the last two were a little bit hard, but not all that much. My knee is only a tiny bit sore, not much above its usual baseline soreness. It really is a dramatic difference from just a few days ago.

I think I'll tack on a week 1 day 4 as a repeat of days 1-3 before moving up, though-- I don't quite feel ready for more yet.


However, there's something going on that I'm not happy about. During the cooldown walk at the end, I start feeling dizzy. This has been consistent across all of the runs I've done, not just this one. I usually eat a banana or something a bit before I start working out, and I always pour at least 16 ounces of water into myself, so I don't think it's lack of carbs or dehydration.

My theory is this: I'm taking Benicar for high blood pressure. I've suspected for a while that the dose I'm taking is too high-- the last time I had my blood pressure taken at the doctor's office, it was like 100 over 60. I often get a little bit dizzy when I stand up from a sitting position, and after I bend over. (Shush, all of you.) I've lost about 20 pounds since we upped the dose to its current level, and I suspect that combined with working out means that my blood pressure is naturally going down. At its worst, it was just barely across the line from high-normal to high, so it was never really obscenely bad.

I have a doctor's appointment in a couple of week. I'm tempted to call him tomorrow and ask if we can go back to a lower dosage ahead of that, so that when I go in we can see what the results are. Knowing him, he'll agree, but if not I'll just wait until I go in.
comments: Leave a comment Previous Entry Share Next Entry

(Deleted comment)

whipartist
Link:(Link)
Time:2009-10-27 05:36 am (UTC)
Oh, I'm not "I think I'm going to faint" dizzy. It's just lightheadeness during the cooldown walk. I can continue walking through it.

Edited at 2009-10-27 05:38 am (UTC)
(Reply) (Parent) (Thread)


grey_evil_twin
Link:(Link)
Time:2009-10-27 05:38 am (UTC)
Go see doctor. I have to do the same thing soon. My BP meds were set for someone 10kg heavier than I am now. My script runs out in two months, but I will have to go see him before that if the dizzies keep on.
(Reply) (Thread)


rhiannonstone
Link:(Link)
Time:2009-10-27 06:30 am (UTC)
This calls for a new gadget! Amazon sells many wonderful blood pressure monitors. :)

Calling your doctor's probably a great idea, too.
(Reply) (Thread)


whipartist
Link:(Link)
Time:2009-10-27 07:30 pm (UTC)
I have one. The batteries were dead, though, and I didn't have any AAs charged.
(Reply) (Parent) (Thread)


rmd
Link:(Link)
Time:2009-10-27 10:51 am (UTC)
if you can 1. tolerate and/or enjoy techno, and 2. run with an mp3 player, you might want to check out podrunner intervals, which is geared for the couch to 5k and has 60sec at a higher bpm, a beep, and then 90s at a lower bpm.
(Reply) (Thread)


whipartist
Link:(Link)
Time:2009-10-27 07:29 pm (UTC)
I cannot tolerate techno, and I run in my living room with the stereo on, or watching a movie. I'm pretty sure I'm not going to get the Christian indie rock podcasts.
(Reply) (Parent) (Thread)


rmd
Link:(Link)
Time:2009-10-27 07:41 pm (UTC)
ahh. then NO TECHNO FOR YOU.

... christian indie rock podcast? i have fear. (CREED!)

(Reply) (Parent) (Thread)


whipartist
Link:(Link)
Time:2009-10-27 07:44 pm (UTC)
http://www.buriedtalentsband.com/C25K/

You know you want to.
(Reply) (Parent) (Thread)


ronsrants
Link:(Link)
Time:2009-10-27 03:38 pm (UTC)
Definitely let your doctor know that you are starting a new exercise regimen and that you have been having side-effects.

-R
(Reply) (Thread)


jcdill
Subject:Have you picked your target 5k?
Link:(Link)
Time:2009-10-27 05:22 pm (UTC)
I've been shooting for Brightroom. Last weekend I shot the bicycle leg of the Big Kahuna triathlon in Santa Cruz. The previous weekend I was at the Nike Woman's Marathon in SF. I've also shot several of the shorter races, 5k/10k races, 10k/half-marathons, etc. Let me know when you pick your 5k - if Brightroom is covering it I'll ask to be assigned, and if they aren't covering it and I'm not working somewhere else that day, I'll be sure to come get shots of you in your first 5k.

Congrats on your 20 lb drop! I'm 10 lbs down and on a plateau. UGH. I'm working really hard for the next 30 days to lose another 6 lbs and get moving on the drop again. If you have any tips other than "watch what you eat" and "exercise" - please share!
(Reply) (Thread)


whipartist
Subject:Re: Have you picked your target 5k?
Link:(Link)
Time:2009-10-27 05:25 pm (UTC)
I have no interest in doing any organized races. In fact, it sounds like one of the worst things I can possibly imagine doing, not even considering that they have this horrible habit of starting them in the MORNING.

I don't have "watch what you eat" on my suggestion list. Just "exercise more".
(Reply) (Parent) (Thread)


gunga_galunga
Link:(Link)
Time:2009-10-27 07:36 pm (UTC)
Missed this earlier. Along with losing weight, my blood pressure has also dropped significantly (down to around 100/70 as opposed to 130/95ish). I also now get some head spins if I stand up too fast. Haven't had dizziness during cool down of a workout.
(Reply) (Thread)


whipartist
Link:(Link)
Time:2009-10-27 07:53 pm (UTC)
That's not surprising. Since mine was already artificially lowered to the very bottom of normal, it's not at all surprising to me that adding exercise to the mix pushed it below a reasonable level.

My pulled-out-of-my-ass prediction is that when I go in to see him in mid-November, I'll read about 115/75.
(Reply) (Parent) (Thread)

adbjester
Link:(Link)
Time:2009-10-27 08:10 pm (UTC)
Keep at it, Patti. My doc had me on lisinopril for HBP (140/95), until I lost my weight. Then I became one of only five patients he'd ever completely removed from HBP meds, and my BP remains low-normal (105/78) while med-free to this day. Indeed, losing 20 pounds will cause a natural reduction.

The intervals you're running are also very effective. Keep it up!

Jester
(Reply) (Thread)

[icon] Week 1 Day 3-- in the bag - Patti
View:Recent Entries.
View:Archive.
View:Friends.
View:Profile.
View:Website (pattib.org).